Emotional TV

 

© Helen Lesser 2009 [Updated 2015]

Question:  At the first investigatory session, using the TV visualisation technique, the patient started getting quite emotional and upset. I brought the session to a close as quickly as possible and she did seem ok once she was fully alert again. But I need to understand why this happened to make sure it doesn’t happen with some other patient, or at the very least, to know how to deal with the situation effectively if or when it does recur. Can you help, please?


The purpose of the using this technique is to achieve ‘Double Disassociation’ so that no emotion is experienced by the patient and so treatment can progress at a far quicker pace and continues to be a comfortable experience for the patient.  You are therefore right to want to understand why this person got upset and seek to prevent it occurring in future sessions.

As ever, the first thing you need to look at is your own wording – precisely what instructions you gave, the exact target of your suggestions, the specific direction of your script. The most likely reason for such a reaction is the patient not being sufficiently guided or not adequately understanding what you are after.

You do not state how you were using the TV visualisation when this emotional reaction took place, so I shall cover both eventualities:-

...more...


This content is restricted to eligible subscribers only. .

If you are an existing user, please log in. New users may register below..

For subscription/application details, please click the 'Subscribe' button on the top menu

Existing Users Log In
   

HelenLesser has written 286 articles

Comments are closed.